MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 600 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 600 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 600 HEMATOLOGY SYSTEM
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There were two patient samples results that were considered incorrect by the customer.The customer suspected the results because they did not match the patients' clinical history.One patient result had an instrument generated message alerting to possible iv contamination so it was immediately rerun and corrected.The second patient was not rerun until the following day and the results at that time were significantly lower for the hgb result resulting in the patient receiving a blood transfusion.As a result of the discordant result the transfusion was reportedly delayed one day.Information regarding the chronology of events and the impact to the patient have been requested but not provided by the customer.There is not enough information to identify the assignable cause or to confirm that the delay of treatment occurred as a direct result of an instrument malfunction.Bec internal identifier - case-(b)(4).
 
Event or Problem Description
The customer reported that their dxh 600 hematology instrument was generating erratic results for wbc, hemoglobin (hgb), and platelet (plt) values.The customer reported delay treatment for one patient in the form of a transfusion.Additional detail regarding the clinical impact to the patient was requested but not provided by the customer.

Brand Name
UNICEL DXH 600 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER
11800 sw 147th avenue
miami FL 33196 2031
Manufacturer Contact
harry long
1000 lake hazeltine drive
m/s r590c
chaska, MN 55318
9523681224
MDR Report Key12849480
Report Number1061932-2021-00161
Device Sequence Number19921649
Product Code GKZ
UDI-Device Identifier15099590192242
UDI-Public(01)15099590192242(11)171201
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN,DXH 600 HEMATOLOGY SYSTEM
Device Catalogue NumberB23858
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown